North Dakota, 2016High Wind in North Dakota, February 6 to 7, 2016
February 6 to 7, 2016 · NWS BIS · 36 events in 36 counties and zones
Deep low pressure moved over northeast Minnesota while a pair of strong cold fronts moved through North Dakota. This produced two surges of strong winds across all of western and central North Dakota.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep low pressure moved over northeast Minnesota while a pair of strong cold fronts moved through North Dakota. This produced two surges of strong winds across all of western and central North Dakota. The strongest wind gusts of 68 mph were reported in Oliver and Morton counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Feb 6, 12:33 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 6, 12:33 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1233 PM CST SAT FEB 6 2016
.UPDATE...
ISSUED AT 1226 PM CST SAT FEB 6 2016
A FEW SHOWERS HAVE DEVELOPED OVER THE AREA AS WARM AIR SLIDES INTO
THE REGION. FOR EARLY AFTERNOON UPDATE HAVE ADDRESSED THIS BY
ADDING RAIN CHANCES OVER MANY LOCATIONS. OTHERWISE...GOING
FORECAST LOOKS GOOD AS TEMPERATURES CONTINUE TO WARM AND WINDS
INCREASE OVER THE WEST.
UPDATE ISSUED AT 630 AM CST SAT FEB 6 2016
WINDS ALREADY PICKING UP ACROSS THE WEST AND ARE GUSTING CLOSE TO
30 MPH. CURRENTLY ON TRACK FOR STRONG WINDS BY AFTERNOON. BROAD
WARM ADVECTION SHOWING UP WITH 2 TO 4 MB 3 HR PRESSURE FALLS ON
LATEST RAP13 MODEL OUTPUT OVER ND. SEVEN TO 8 MB 3HR PRESSURE
RISES NOW IN CENTRAL MONTANA. CURRENT FORECAST LOOKS GOOD.
&&
.SHORT TERM...(TODAY THROUGH SUNDAY AFTERNOON)
ISSUED AT 330 AM CST SAT FEB 6 2016
HIGHLIGHTS INCLUDE A HIGH WIND WARNING FOR WESTERN AND MOST OF
CENTRAL NORTH DAKOTA AND A BLIZZARD WARNING FROM NEAR THE TURTLE
MOUNTAINS SOUTH INTO THE UPPER JAMES RIVER VALLEY.
LATEST WATER VAPOR IMAGERY LOOP SHOWS OUR NEXT POTENT SHORTWAVE
LOCATED NEAR OMAK WASHINGTON WITH STRONG WARM AIR ADVECTION AHEAD
OF IT INTO NORTH DAKOTA. THAT WILL BE THE THEME FOR THE MORNING
HOURS INTO EARLY AFTERNOON...THEN A TRANSITION TO COLD AIR
ADVECTION WILL OCCUR AROUND 21Z WEST AND INTO CENTRAL NORTH
DAKOTA 00Z-06Z SUNDAY. LATEST BUFKIT SOUNDINGS PER NAM/GFS SHOW
WARNING LEVEL WINDS BEING DELAYED ACROSS BISMARCK AND JAMESTOWN
UNTIL 12Z SUNDAY...THEN STRENGTHENING THEREAFTER AND MAINTAINING
WARNING LEVEL WIND CRITERIA THROUGH THE REST OF THIS SHORT TERM
PERIOD. THIS IS WHEN THE STEEPEST LAPSE RATES OF 8 TO 8.5 C/KM AND
STRONGEST ISALLOBARIC FORCING EMERGES. WILL LIKELY SEE WIND
ADVISORY CRITERIA DEVELOP AFTER 06Z SUNDAY DUE TO THE INITIAL
SURGE OF COLD AIR ADVECTION/ISALLOBARIC FORCING COMING IN BEHIND
THE COLD FRONT. MADE MINOR TIMING ADJUSTMENTS ACROSS THE REST OF
CENTRAL NORTH DAKOTA BASED UPON THE SAME LOGIC AS ABOVE.
ESSENTIALLY BEGAN THE HIGH WIND WARNING EARLIER IN NORTH CENTRAL
NORTH DAKOTA WITH THIS AREA FIRST IN LINE TO FEEL THE STRONGEST
PRESSURE RISES AND STRONGEST WINDS. HAVE UPGRADED THE BLIZZARD
WATCH TO A BLIZZARD WARNING FROM THE TURTLE MOUNTAINS AND VICINITY
SOUTH INTO THE UPPER JAMES RIVER VALLEY. MOST LOCATIONS WILL
RECEIVE 1 TO 3 INCHES OF SNOW WITH LOCALIZED 4 TO 6 INCHES IN THE
TURTLE MOUNTAINS. THE BAGGALEY SNOW MODEL HINTS AT A BLIZZARD AND
FELT WITH FALLING SNOW INTERACTING WITH VERY STRONG
WINDS...VISIBILITIES WILL BE NEAR ZERO.
FOR TODAY PRIOR TO THE MAIN EVENT...TEMPERATURES WILL BE WARM WITH
40S...AND LOWER 50S SOUTHWEST TO PORTIONS OF SOUTH CENTRAL.
VERTICAL MOTION INCREASES THROUGHOUT THE PERIOD...THUS MID AND
HIGH CLOUDS WILL THICKEN AND LOWER THROUGH THE DAY INTO TONIGHT. A
SLIGHT CHANCE OF RAIN ENTERS THE FAR NORTHWEST THIS AFTERNOON WITH
CHANCES FOR RAIN AND SNOW SPREADING SOUTH SATURDAY EVENING BEFORE
TRANSITIONING TO SNOW AFTER MIDNIGHT.
THE SOUTHWEST AND SOUTH CENTRAL WILL SEE LITTLE OR NO PRECIPITATION
WITH THIS SYSTEM...JUST THE STRONG WINDS. WHEREAS NORTH AND EAST
WILL EXPERIENCE THE STRONG WINDS AND SNOW. THE HIGH WIND WARNING
TRUMPS THE MENTION OF LOWER VISIBILITIES AT TIMES IN AREAS OF
BLOWING SNOW FOR THOSE AREAS JUST OUTSIDE THE BLIZZARD WARNING...AND
WITH MUCH UNCERTAINTY REMAINING ON HOW LOW VISIBILITIES WILL BE
AND FOR WHAT LENGTH OF TIME...FELT IT WAS BEST TO UPGRADE TO A
HIGH WIND WARNING AS OPPOSED TO A WINTER HEADLINE.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 AM CST SAT FEB 6 2016
RESIDUAL BLOWING SNOW WILL REMAIN IN PLACE ACROSS THE EAST
ASSOCIATED WITH THE STRING WINDS AND LIGHT SNOW SUNDAY NIGHT. BY
MONDAY THE UPPER LOW EXITING THE NORTHERN PLAINS WILL DEVELOP
INTO A LONGWAVE TROUGH OVER THE GREAT LAKES SOUTH TO THE GULF
COAST WITH A LARGE H500 RIDGE OVER THE WESTERN CONUS AND CANADA.
THIS LEAVES A STRONG BAROCLINIC ZONE OVER THE NORTHERN PLAINS
WHICH WILL PRETTY MUCH DEFINE THE EXTENDED PERIOD WITH MILD AIR
SOUTHWEST AND COLD TEMPERATURES EAST. NORTHWEST FLOW ALOFT WITH
SEVERAL PERTEBATIONS WILL RESULT IN SOME SCATTERED LIGHT SNOW
DURING THE WEEK BUT NO SIGNIFICANT ACCUMULATIONS EXPECTED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1226 PM CST SAT FEB 6 2016
VFR CONDITIONS THROUGH TODAY. CIGS WILL GRADUALLY DECREASE LATE
TONIGHT INTO EARLY SUNDAY TO MVFR LEVELS AT ALL MAJOR TERMINALS.
STRONG WEST TO NORTHWESTELRY WINDS WILL DEVELOP FROM WEST TO EAST
THIS AFTERNOON INTO TONIGHT...AND WILL CONTINUE INTO SUNDAY.
THESE WINDS WILL COMBINE WITH SNOW EARLY SUNDAY MORNING TO BRING
BLIZZARD CONDITIONS TO PORTIONS OF NORTH CENTRAL INTO EASTERN
NORTH DAKOTA.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM
CST /5 AM MST/ MONDAY FOR NDZ003-011-012-019>022-034-042-045.
HIGH WIND WARNING UNTIL 9 PM CST /8 PM MST/ SUNDAY FOR NDZ001-
002-009-010-017-018-031>033-040-041-043-044.
BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY FOR
NDZ004-005-013-023-025.
HIGH WIND WARNING FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR
NDZ035>037-046>048-050-051.
&&
UPDATE...JJS
SHORT TERM...KS
LONG TERM...WAA
AVIATION...JJS
Hazardous weather outlook, Feb 6, 9:30 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
930 AM CST SAT FEB 6 2016
NDZ004-005-013-023-025-071530-
BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER-
930 AM CST SAT FEB 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A BLIZZARD WARNING IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY NIGHT. NEAR ZERO VISIBILITIES CAN BE EXPECTED. SEE
WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A BLIZZARD WARNING IS IN EFFECT THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NDZ001-002-009-010-017-018-031>033-040-041-043-044-071530-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
930 AM CST SAT FEB 6 2016 /830 AM MST SAT FEB 6 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT SATURDAY AFTERNOON THROUGH EARLY
SUNDAY EVENING. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WARNING IS IN EFFECT THROUGH EARLY SUNDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NDZ003-011-012-019>022-034-042-045-071530-
RENVILLE-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-GRANT-
SIOUX-
930 AM CST SAT FEB 6 2016 /830 AM MST SAT FEB 6 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT SATURDAY EVENING THROUGH SUNDAY
NIGHT. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.
AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES SATURDAY
NIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WARNING IS IN EFFECT THROUGH SUNDAY NIGHT. AREAS OF
BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NDZ035>037-046>048-050-051-071530-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
930 AM CST SAT FEB 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WARNING IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY NIGHT. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.
AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, Stark
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Stark forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
Dickinson ASOS reported a wind gust of 60 mph.
High Wind, Williams
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Williams forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
Williston ASOS reported a sustained wind of 40 mph.
High Wind, Hettinger
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Hettinger forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
Wind Gusts are estimated for southern Hettinger County based on the Hettinger ASOS report in Adams County.
High Wind, Divide
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Divide forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
Crosby RAWS reported a wind gust of 63 mph.
High Wind, Mountrail
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Mountrail forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
Blaisdell NDDOT site reported a sustained wind of 40 mph.
High Wind, McKenzie
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- McKenzie forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
New Town NDDOT site reported a wind gust of 59 mph.
High Wind, Golden Valley
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Golden Valley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Beach AWOS reported a wind gust of 58 mph.
High Wind, Billings
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Billings forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
Fryburg NDDOT site reported a sustained wind of 42 mph.
High Wind, Slope
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Slope forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
Sand Creek RAWS reported a wind gust of 60 mph.
High Wind, Bowman
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Bowman forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
Bowman NDDOT site reported a wind gust of 58 mph.
High Wind, Burke
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Burke forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
Sustained winds are estimated for southern Burke County based on the Blaisdell NDDOT site report in Mountrail County.
High Wind, Dunn
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Dunn forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
Wind gusts are estimated for southern Dunn County based on the Dickinson ASOS report in Stark County.
High Wind, Adams
- When
- February 6, 2:00 PM CST to February 7, 6:00 PM CST
- Where
- Adams forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
Hettinger ASOS reported a wind gust of 66 mph.
High Wind, Ward
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- Ward forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
Minot ASOS reported a sustained wind of 44 mph.
High Wind, McLean
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- McLean forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
Garrison ASOS reported a wind gust of 63 mph.
High Wind, Mercer
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- Mercer forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
Hazen AWOS reported a wind gust of 60 mph.
High Wind, Oliver
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- Oliver forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
Center CWOP reported a wind gust of 68 mph.
High Wind, Sheridan
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- Sheridan forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
Denhoff NDDOT site reported a wind gust of 60 mph.
High Wind, Morton
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- Morton forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS
Glen Ullin AWOS reported a wind gust of 68 mph.
High Wind, Sioux
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- Sioux forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
Tatanka Prairie RAWS reported a wind gust of 60 mph.
High Wind, Renville
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- Renville forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- ASOS
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
Sustained winds are estimated for southern Renville County based on the Minot ASOS report in Ward County.
High Wind, McHenry
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- McHenry forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- ASOS
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
Sustained winds are estimated for western McHenry County based on the Minot ASOS report in Ward County.
High Wind, Grant
- When
- February 6, 6:00 PM CST to February 7, 6:00 PM CST
- Where
- Grant forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- RAWS
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
Wind gusts are estimated for southern Grant County based on the Tatanka Prairie RAWS in Sioux County.
High Wind, Burleigh
- When
- February 7, 12:00 AM CST to 6:00 PM CST
- Where
- Burleigh forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
Bismarck ASOS reported a wind gust of 62 mph.
High Wind, Stutsman
- When
- February 7, 12:00 AM CST to 6:00 PM CST
- Where
- Stutsman forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
Jamestown ASOS reported a wind gust of 58 mph.
High Wind, Emmons
- When
- February 7, 12:00 AM CST to 6:00 PM CST
- Where
- Emmons forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 46.285, -100.239 (the zone’s center; the record gives no point)
Linton AWOS reported a sustained wind of 43 mph.
High Wind, Dickey
- When
- February 7, 12:00 AM CST to 6:00 PM CST
- Where
- Dickey forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
Oakes AWOS reported a sustained wind of 40 mph.
High Wind, Kidder
- When
- February 7, 12:00 AM CST to 6:00 PM CST
- Where
- Kidder forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
Wind gusts are estimated for eastern Kidder County based on the Jamestown ASOS report in Stutsman County.
High Wind, La Moure
- When
- February 7, 12:00 AM CST to 6:00 PM CST
- Where
- La Moure forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
Sustained winds are estimated for southern LaMoure County based on the Oakes AWOS report in Dickey County.
High Wind, Logan
- When
- February 7, 12:00 AM CST to 6:00 PM CST
- Where
- Logan forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.457, -99.477 (the zone’s center; the record gives no point)
Wind gusts are estimated for northern Logan County based on the Jamestown ASOS report in Stutsman County.
High Wind, McIntosh
- When
- February 7, 12:00 AM CST to 6:00 PM CST
- Where
- McIntosh forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 46.112, -99.441 (the zone’s center; the record gives no point)
Sustained winds are estimated for western McIntosh County based on the Linton AWOS report in Emmons County.
High Wind, Wells
- When
- February 7, 3:00 AM CST to 6:00 PM CST
- Where
- Wells forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
Harvey AWOS reported a sustained wind of 40 mph.
High Wind, Rolette
- When
- February 7, 3:00 AM CST to 6:00 PM CST
- Where
- Rolette forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Rolla AWOS reported a sustained wind of 47 mph.
High Wind, Bottineau
- When
- February 7, 3:00 AM CST to 6:00 PM CST
- Where
- Bottineau forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
Sustained winds are estimated for eastern Bottineau County based on the Rolla AWOS report in Rolette County.
High Wind, Pierce
- When
- February 7, 3:00 AM CST to 6:00 PM CST
- Where
- Pierce forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- AWOS
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
Sustained winds are estimated for southern Pierce County based on the Harvey AWOS report in Wells County.
High Wind, Foster
- When
- February 7, 3:00 AM CST to 6:00 PM CST
- Where
- Foster forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
Wind gusts are estimated for southern Foster County based on the Jamestown ASOS report in Stutsman County.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in South Dakota, February 6 to 7, 201668 kt wind · 25 events
- High Wind in Wyoming, February 6, 201665 kt wind · 20 events
- High Wind in Montana, February 6 to 7, 201662 kt wind · 10 events
- High Wind in Wyoming, February 6, 201669 kt wind · 3 events
- Dense Fog in Colorado, February 6, 20161 event
- High Wind in Hawaii, February 6 to 7, 201699 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613767, 613774, 613776, 614030, 614040, 614052, 614083, 614085, 614263, 614264, 614506, 614519, 614520, 613773, 613775, 614060, 614065, 614066, 614086, 614265, 614508, 614511, 614521, 613766, 613770, 614267, 614268, 614522, 614523, 614524, 614525, 614031, 614514, 614516, 614517, 614518.